4
QuizMultiple Choice

Unit Test — Unit test

Question 4 • Nursing Assistant - EL3610

Phil has not been feeling well. He has gained weight recently, particularly in his face and chest. He has also been having pain deep in his joints and bones. Phil was surprised when his doctor asked him if his hair has been growing faster that normal, because he had noticed he has needed haircuts more often.What is most likely causing Phil’s symptoms?

Answer
A
too much insulin hormone
B
not enough insulin hormone
C
not enough adrenocorticotropic hormone
D
too much adrenocorticotropic hormone

Explanation

Too much adrenocorticotropic hormone (ACTH) can overstimulate the adrenal glands, causing them to produce excess cortisol. High cortisol can lead to weight gain concentrated in the face and upper body, as well as increased hair growth; bone and joint pain may also occur. Therefore, too much ACTH best explains Phil’s symptoms.

AI-written and checked against the verified answer.

Previous
Next